Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can erection problems in men be caused by colonoscopy ?

My boyfriend began having difficulty getting an erection after his first colonoscopy two years ago. Before the colonoscopy he says it was never a problem dispite the fact that he was diagnosed as having a slightly enlarged prostate 8 years ago. Is it possible the colonoscopy is the cause of his difficulty maintaining an erection?
Asked On : Wed, 14 Apr 2010
Answers:  1 Views:  1222
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  Anonymous's Response

Hi, rather than blaming the colonoscopy for the sexual problems, you can look into certain other more possible causes. Though medical science has yet to find an exact cause-and-effect relationship between enlarged prostate (BPH) and sexual dysfunction, most studies show a significantly higher risk of sexual dysfunction among men with BPH.

The drugs prescribed for BPH may potentially decrease ejaculatory function, erectile function, libido, and overall sexual satisfaction. Any impact that BPH medications have on sexual function will typically end when a man stops taking the drug. Look into the following list if any is being used by your boyfriend:

Alpha-blockers (Cardura® or doxazosin mesylate; Flomax® or tamsulosin hydrochloride; Hytrin® or terazosin hydrochloride; Minipress® or prazosin hydrochloride; and Uroxatral® or alfuzosin hydrochloride) Users must also be cautious when taking alpha-blockers with drugs like Viagra®or sildenafil citrate because the combination can occasionally produce dangerous drops in blood pressure.

Alpha-reductase inhibitors (Proscar® or finasteride; and Avodart® or dutasteride

Herbal remedies, such as saw palmetto


Answered: Sat, 17 Apr 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor